MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516950
Medical Device Problem Codes Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2022, that a walllfex partially covered esophageal stent was implanted to treat a malignant stricture post esophagectomy during a gastroscopy with stent placement procedure performed on (b)(4) 2022.During the procedure, several attempts were made to pass the stent delivery system through the pylorus.The wallflex esophageal stent was then successfully deployed.Under fluoroscopy.The tip of the delivery system appeared to be dislodged from the catheter and was placed in the duodenum.After removal of the delivery system, it was confirmed that the tip was detached and remained inside the patient.The physician decided to leave the tip inside the patient and allow the tip to pass naturally.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16090132
Report Number3005099803-2022-07892
Device Sequence Number2009603
Product Code ESW
UDI-Device Identifier08714729765295
UDI-Public08714729765295
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2024
Device Model NumberM00516950
Device Catalogue Number1695
Device Lot Number0028845106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown